# SDR 97ZZZX1917

- Difficulty date: April 17, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4863H
- Make and model: Cessna 152
- Aircraft serial: 15283989
- Engine: Lyc O235L2C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lockplate
- Part number: LW18639
- Condition: Failed
- Location: Crankshaft Gear
- Part time: 1,551 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SEE LYCOMING O-235 SERIES PARTS CATALOG PC-302, FIGURE 3, INDEX 9.  WHILE TROUBLESHOOTING EXCESSIVE MAGNETO DROP AND INSUFFICIENT STATIC RPM, DISCOVERED SCREW (STD 2213) HAD BACKED OUT OF CRANKSHAFT. THE LOCKPLATE EARS WERE FOUND IN THE OIL SUMP; THE CRANKSHAFT GEAR (13S19646) AND DOWEL (STD 1065) WERE WORN BEYOND LIMITS.  THE ENGINE HAD BEEN OVERHAULED SEVEN YEARS PRIOR TO THIS EVENT; THE LOGBOOK ENTRY STATES, 'ASSEMBLED CRANKSHAFT GEAR ON CRANKSHAFT IAW LYCOMING SB NR 475.  USED A NEW BOLT AND LOCKPLATE, FINAL TORQUES TO 204 INCH/POUND.....'.
